DOCUMENTA MATHEMATICA, Vol. 14 (2009), 673-689

Christian Miebach, Karl Oeljeklaus

On Proper R-Actions on Hyperbolic Stein Surfaces

In this paper we investigate proper $\mbb{R}$--actions on hyperbolic Stein surfaces and prove in particular the following result: Let $D\subset\mbb{C}^2$ be a simply-connected bounded domain of holomorphy which admits a proper $\mbb{R}$--action by holomorphic transformations. The quotient $D/\mbb{Z}$ with respect to the induced proper $\mbb{Z}$--action is a Stein manifold. A normal form for the domain $D$ is deduced.

2000 Mathematics Subject Classification: 32E10; 32M05; 32Q45; 32T05

Keywords and Phrases: Stein manifolds; bounded domains of holomorphy; proper actions; quotient by a discrete group

Full text: dvi.gz 35 k, dvi 80 k, ps.gz 642 k, pdf 201 k.